Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 14, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Feb 22, 2008, 11:06 AM CST for 12 counties in Texas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2008, 11:06 AM CST (17:06 UTC)
- Expired
- Feb 22, 2008, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3098 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -168 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 221706 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1106 AM CST FRI FEB 22 2008 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... .NORTHWESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO AROUND 25 MPH AND RELATIVE HUMIDITIES IN THE 10 TO 20 PERCENT RANGE CAN BE EXPECTED ALONG AND WEST OF A ROCKSPRINGS TO LEAKEY TO SABINAL TO BIG WELLS LINE. WINDS WILL DECREASE TO LESS THAN 15 MPH LATE THIS AFTERNOON. TXZ183>185-202-203-217-218-228-222200- /O.NEW.KEWX.FW.W.0014.080222T1706Z-080222T2200Z/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 1106 AM CST FRI FEB 22 2008 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. NORTHWESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO AROUND 25 MPH AND RELATIVE HUMIDITIES IN THE 10 TO 20 PERCENT RANGE CAN BE EXPECTED THROUGH THE MID AFTERNOON HOURS. WINDS WILL DECREASE TO LESS THAN 15 MPH LATE THIS AFTERNOON. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
1 follow-up statement
000 WWUS84 KEWX 222121 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 321 PM CST FRI FEB 22 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... .NORTHWEST TO WEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH AND RELATIVE HUMIDITIES OF 10 TO 20 PERCENT CAN BE EXPECTED THROUGH THIS AFTERNOON ALONG AND WEST OF A KERRVILLE TO CASTROVILLE TO DILLEY LINE. WINDS WILL DECREASE TO LESS THAN 15 MPH THIS EVENING. TXZ186-187-204-219-230000- /O.EXB.KEWX.FW.W.0014.000000T0000Z-080223T0000Z/ KERR-BANDERA-MEDINA-FRIO- 321 PM CST FRI FEB 22 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST TO WEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH AND RELATIVE HUMIDITIES OF 10 TO 20 PERCENT CAN BE EXPECTED THROUGH THIS AFTERNOON. WINDS WILL DECREASE TO LESS THAN 15 MPH THIS EVENING. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ183>185-202-203-217-218-228-230000- /O.EXT.KEWX.FW.W.0014.000000T0000Z-080223T0000Z/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 321 PM CST FRI FEB 22 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST TO WEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH AND RELATIVE HUMIDITIES OF 10 TO 20 PERCENT CAN BE EXPECTED THROUGH THIS AFTERNOON. WINDS WILL DECREASE TO LESS THAN 15 MPH THIS EVENING. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 22, 9:53 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 22, 9:53 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 953 AM CST FRI FEB 22 2008 .UPDATE... SHOWERS AND THUNDERSTORMS HAVE MOVED EAST OF SOUTH CENTRAL TEXAS AT MID MORNING. UPPER TROUGH AXIS IS NOW EAST OF THE AREA. POPS ARE NO LONGER EXPECTED AND WILL REMOVE THEM. HAVE RE-ESTABLISHED TRENDS TO THE SENSIBLE WEATHER GRIDS FOR TODAY. OTHERWISE, ONGOING SOUTH CENTRAL TEXAS FORECASTS GENERALLY ON TRACK. FYI, WE HAD REPORTS OF PEA SIZE HAIL WITH SOME OF THE STORMS EARLIER THIS MORNING. && .PREV DISCUSSION... /ISSUED 721 AM CST FRI FEB 22 2008/ UPDATE... MADE A QUICK UPDATE TO REMOVE POPS WHERE CONVECTION HAS ENDED AND DECREASED THE CLOUD COVER IN THE WEST. ISOLATED ONGOING STORMS OVER THE EASTERN COUNTIES WILL EXIT THE CWA OVER THE NEXT COUPLE HOURS. PREV DISCUSSION... /ISSUED 557 AM CST FRI FEB 22 2008/ AVIATION... A FEW STRONG STORMS CROPPED UP OVER THE I-35 TERMINALS BUT SHOULD CONTINUE TO PULL AWAY AS INDICATED IN A SUBSIDENCE PATTERN ON SATELLITE FOG IMAGERY. A FEW ELEVATED SHOWERS COULD FORM IN THE DRIER AIR TO THE WEST, BUT SHOULD BE TOO ISOLATED FOR MENTION IN TAFS. LOW CLOUD CLEARING LINE IS NEAR THE BACK EDGE OF THE CONVECTION SO SHOULD SEE VFR CONDITIONS MOVING IN EARLY AROUND THE SAT AREA. THE AUS METRO AREA COULD BE MORE UNCERTAIN WITH COOLER AIR AND MORE LOW CLOUDS TO THE NORTH. EXPECT MORE MIXING TO TAKE PLACE THROUGHOUT THE MORNING WITH NO LOW CIGS ANTICIPATED FOR THE AFTERNOON. DRIER AIR MIXING FROM THE WEST SHOULD DIMINISH TONIGHT WITH SOME SHALLOW MOISTURE EXPECTED TO CREEP IN THE LIGHT LOW LEVEL EASTERLY FLOW OVERNIGHT. NO FOG EXPECTED THROUGH 12Z IN TAFS, BUT THE FOG FORMATION COULD APPROACH THE I-35 TERMINALS FROM THE EAST FOR A FEW HOURS NEAR DAYBREAK. PREV DISCUSSION... /ISSUED 416 AM CST FRI FEB 22 2008/ DISCUSSION... A LINE OF SHOWERS HAVE DEVELOP ALONG AND EAST OF I35 EARLY THIS MORNING WITH THE UPPER TROF. HAVE INCLUDED SOME LOW POPS FOR THIS MORNING ACROSS THE EASTERN COUNTIES UNTIL THE TROF MOVES EAST OF THE AREA BY THIS AFTERNOON. OTHERWISE A DRY ZONAL FLOW WILL PREVAIL THIS WEEKEND WITH A SHORT WAVE RIDGE BUILDING IN FROM THE WEST ON SUNDAY ALONG WITH A WEAK COLD FRONT. THEREFORE A PLEASANT WEEKEND WITH WARMING TEMPERATURES AND EXCEPT FOR PATCHY MORNING FOG...MOSTLY CLEAR SKIES. A FAST MOVING SHORT WAVE TROF MOVING ACROSS THE ROCKIES/MIDWEST ON MONDAY WILL PUSH A STRONG COLD FRONT THRU TX MONDAY NIGHT/TUESDAY WITH A CHANCE OF SOME CONVECTION BACK BUILDING INTO THE EASTERN COUNTIES MONDAY NIGHT/EARLY TUESDAY. MONDAY ALSO LOOKS TO BE A VERY WARM DAY HEAD OF THE FRONT AS DRY SWLY LOW LEVEL WINDS PRECEDE THE FRONT. RAISED MAV MOS GUIDANCE BY AT LEAST A CATEGORY ON MONDAY AND WOULD NOT BE SURPRISED TO SEE THE SWRN COUNTIES REACH OR EXCEED 90 DEGREES. TUESDAY CONTINUES THE LOOK VERY DRY AND WINDY WITH A CRITICAL FIRE WEATHER VALUES LIKELY TO BE EXCEEDED. WILL CONTINUE TO HAVE TUESDAYS WIND AND FIRE CONCERNS MENTIONED IN THE HWO. CLEARING AND COLDER TUESDAY NIGHT AND HAVE UNDERCUT GUIDANCE TEMPS WEDNESDAY MORNING. A WARMING TREND FOR THE REMAINDER OF THE WEEK WITH A RETURN OF GULF MOISTURE NEXT THURSDAY NIGHT AND FRIDAY. GFS LOOKS MUCH WETTER NEXT FRIDAY INTO THE WEEKEND COMPARED TO THE DRY NWLY FLOW ECMWF...BUT HAVE GONE WITH SLIGHT CHANCE POPS FOR FRIDAY FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 48 75 52 76 / 0 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 68 42 75 49 76 / 0 0 0 0 0 DEL RIO INTL AIRPORT 78 52 81 54 83 / 0 0 0 0 0 SAN ANTONIO INTL AIRPORT 75 50 77 54 79 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/25
Hazardous weather outlook, Feb 22, 9:11 AM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 911 AM CST FRI FEB 22 2008 TXZ171>173-183>194-202>209-217>225-228-231515- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 911 AM CST FRI FEB 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A COLD FRONT ON TUESDAY WILL BRING STRONG DRY NORTHERLY WINDS TO THE AREA. WINDS AND HUMIDITIES WILL LIKELY EXCEED CRITICAL FIRE WEATHER VALUES BEHIND THE FRONT ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 4:55 AM CST | Severe Thunderstorm Warning | EWX | Atascosa, Bexar | 50 min |
| Feb 22, 6:05 AM CST | Severe Thunderstorm Warning | EWX | Gonzales, Wilson | 55 min |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.